Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 162, NWS Jacksonville, FL

July 11, 2000Clay County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 11, 2000, 7:05 PM EDT for Clay County, Florida. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 11, 2000, 7:05 PM EDT (23:05 UTC)
Expired
Jul 11, 2000, 7:45 PM EDT
In force
40 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Clay County, FL

The radar

The Jacksonville radar (KJAX), 58 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 7:30 PM EDTThunderstorm WindMiddleburg, FLLarge trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
727 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 112305
SVRJAX
FLC019-112345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
705 PM EDT TUE JUL 11 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN NORTHEAST FLORIDA

* UNTIL 745 PM EDT

* AT 705 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES SOUTH OF MIDDLEBURG...
  OR ABOUT 13 MILES SOUTHWEST OF LAKESIDE...MOVING SOUTHEAST AT 10
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KINGSLEY AND MIDDLEBURG BY 705 PM EDT...
  ASBURY LAKE BY 715 PM EDT...
  PENNEY FARMS BY 730 PM EDT...
  GREEN COVE SPRINGS BY 745 PM EDT...



$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:40 PM EDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jul 11, 2:40 PM EDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EDT TUE JUL 11 2000

CURRENTLY...WATER VAPOR LOOPS SHOW THAT SEVERAL SHORT WAVES CONTINUE
TO RIDE OVER THE UPPER RIDGE OVER THE CENTER OF THE U. S. AND MOVE
SOUTHEAST ACROSS THE OHIO VALLEY AND MID-ATLANTIC STATES. AT THE
SURFACE A TROUGH WAS WORKING ITS WAY ACROSS SOUTHEAST ACROSS
SOUTHEASTERN GEORGIA AND NORTHEASTERN FLORIDA. THE MODELS ARE IN
GENERAL AGREEMENT AND CONTINUE TO BUILD THE RIDGE OVER THE WESTERN
AND CENTRAL PORTION OF THE COUNTRY...WITH SEVERAL SHORT WAVES
DROPPING SOUTHEAST ACROSS SOUTHEASTERN GEORGIA AND NORTHEASTERN
FLORIDA OVER THE NEXT 36 TO 48 HOURS. THE AVN SEEMS TO OVER THE
SHORT WAVE WHICH MOVES THROUGH THE AREA THURSDAY AFTERNOON SO WILL
USE THE ETA AND NGM FOR THIS PACKAGE.

PRELIM
AMG 72/96/73/93 3533
SSI 75/94/75/89 2534
JAX 75/97/75/93 2433
GNV 72/97/73/93 1324 33

.JAX...
.GA...NONE
.FL...NONE3

SCOTT

In the hours before

Local storm report, Jul 11, 2:31 PM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
231 PM EDT TUE JUL 11 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0205 PM    WOODBINE                  GA   WIND DAMAGE
07/11/00   CAMDEN                         TREES DOWN ON HIGHWAY 110

MZ

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:05 PM EDTSevere Thunderstorm WarningJAXSuwannee25 min
Jul 11, 7:13 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau47 min
Jul 11, 7:24 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia36 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.